MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539260
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Premature Activation (1484); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter's address 2 is (b)(6) - reported here as it exceeded the maximum character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable investigation result of catheter guide break.Block h11: a flexima biliary stent with delivery system was returned for analysis.Visual inspection noticed the guide catheter kinked and detached, the push catheter kinked, and the push catheter suture hole torn.Additionally, a guidewire was found stuck within the guide catheter.The suture did not return.No other damages were noted to the device.Product analysis confirmed the reported event of stent failure to deploy.The investigation concluded that the reported event and the observed problems were likely due to anatomical or procedural factors encountered during the procedure.It may be that lesion characteristics, handling of the device and the technique used by the physician (force applied), limited the performance of the device and contributed to the observed problems.Therefore, a review and analysis of all available information indicate the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted to treat gallstones in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, after the stones were removed, the stent was placed but great resistance was felt, and the stent could not be deployed successfully.The device was then withdrawn, but it was noticed that the stet fell off.The procedure was completed with another of the same device.There was no patient complication reported as a result of this event and the patient's condition was stable.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the guide catheter was detached.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's address 2 is (b)(6).Block h6: imdrf device code a0401 captures the reportable investigation result of catheter guide break.Block h11: a flexima biliary stent with delivery system was returned for analysis.Visual inspection noticed the guide catheter kinked and detached, the push catheter kinked, and the push catheter suture hole torn.Additionally, a guidewire was found stuck within the guide catheter.The suture did not return.No other damages were noted to the device.Product analysis confirmed the reported event of stent failure to deploy.The reported event of stent premature deployment was not confirmed.The investigation concluded that the reported events and the observed problems were likely due to anatomical or procedural factors encountered during the procedure.It may be that anatomical conditions and/or the technique used by the physician, limited the performance of the device and contributed to the observed problems.Therefore, a review and analysis of all available information indicate the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21809753
Report Number3005099803-2025-01443
Device Sequence Number7408707
Product Code FGE
UDI-Device Identifier08714729162575
UDI-Public(01)08714729162575(17)260529(10)31715894
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2026
Device Model NumberM00539260
Device Catalogue NumberM00539260
Device Lot Number0031715894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight56 KG